Heavy Rain, Stafford
- When
- June 29, 6:00 AM CST
- Where
- Stafford County, 1 mi SE of Radium
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.031, -98.717 (the zone’s center; the record gives no point)
3.20" of rain.
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 29, 1:06 AM CST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 206 AM CDT THU JUN 29 2006 .DISCUSSION... DAYS 1-2... HOW HOT WILL IT GET AND WILL WE GET ANY PRECIP THIS EVENING WILL BE THE MAIN FORECAST QUESTIONS FOR THE SHORT TERM. THE 00Z MAPS THIS EVENING SHOW LITTLE CHANGE IN THE OVERALL PATTERN, WITH A TROUGH TO OUR EAST AND RIDGING TO OUR WEST. THE RIDGE AXIS WILL REMAIN OVER THE ROCKIES FOR TODAY, LEAVING THE CWA IN LIGHT NORTHERLY FLOW. THE LEE SFC TROUGH SHOULD CONTINUE, WITH SOUTHERLY WINDS AGAIN GETTING FAIRLY BREEZY. DEWPOINTS WILL STILL BE IN THE 40S AND 50S AS THE BETTER MOISTURE IS STILL WELL DOWN IN SOUTH TX. HOWEVER, EVEN WITH THOSE KIND OF DEWPOINTS YESTERDAY WE STILL GOT CONVECTION FIRING. MODEL SOUNDING SHOW SOME PRETTY DECENT INSTABILITY (CAPES 1000-1300 J/KG) BY THIS AFTERNOON. THERE IS NOT MUCH IN THE UPPER LEVELS IN TERMS OF WEAK SHORTWAVES TO SET STUFF OFF, BUT THERE COULD BE SOME DECENT SFC CONVERGENCE ALONG THE THE TROUGH AXIS IN FAR EASTERN CO. CONTINUED WITH SLIGHT POPS IN OUR WESTERN CWA. WITH FLOW ALOFT FROM A MORE NORTHERLY DIRECTION, THINK THAT MOST OF THE ACTIVITY WILL HEAD SOUTH RATHER THAN EAST. HOWEVER, COULD VERY WELL BE WRONG ABOUT WHERE CONVECTION FIRST DEVELOPS, SO KEPT VERY LOW POPS IN THE EAST. BY FRIDAY, WITH WARMER MID LEVEL TEMPS MOVING IN, INSTABILITY SHOULD BE LIMITED AND WE SHOULD STAY FAIRLY DRY. AS FOR TEMPERATURES, MODELS ARE IN PRETTY GOOD AGREEMENT ON 850MB TEMPS GETTING INTO THE MID AND UPPER 20S C. TEMPS SHOULD BE A FEW DEGREES WARMER THAN YESTERDAY. ONE FLY IN THE OINTMENT MIGHT BE SOME MID-HIGH CLOUDS, AS NAM MODELS SOUNDINGS SHOW SOME DECENT MOISTURE UP THERE FOR MUCH OF THE DAY TODAY. HOWEVER, THE GFS IS PRETTY DRY AND THE RUC DOESNT DEVELOP MUCH IN THE WAY OF CLOUDS. WILL CONTINUE TO KEEP HIGHS IN THE MID TO UPPER 90S, WITH A FEW MINOR TWEAKS TO WHAT WE HAVE GOING. TEMPS ON FRIDAY SHOULD BE EVEN MORE TOASTY WITH 850MB TEMPS APPROACHING THE 30 C MARK AND PLENTY OF SUNSHINE. HIGHS SHOULD BE MAINLY IN THE UPPER 90S, WITH A FEW 100S NOT COMPLETELY OUT OF THE QUESTION. LOWS TONIGHT AND TOMORROW NIGHT SHOULD BE MAINLY IN THE 60S AS WINDS STAY AT AROUND 10-15KTS. DAYS 3-7... MODELS IN DECENT AGREEMENT THROUGH THE EXTENDED...THE MAIN DIFFERENCES COME LATE IN THE PERIOD WITH STRENGTH OF TROUGH OVER EASTERN U.S. AND THE AMOUNT OF NW FLOW WE GET DUE TO THAT. GFS IS STRONGER WITH THIS FEATURE AND HAS MORE NWLY FLOW OVER CWA. ECMWF IS FLATTER WITH MORE WLY FLOW OVER AREA BUT IT DOES HAVE A STATIONARY FRONT LINGERING OVER THE CENTRAL PLAINS FOR THE FIRST HALF OF NEXT WEEK. FOR NOW WILL NOT JUMP REAL HEAVILY ON ANY ONE MODEL BUT DO THINK THAT WITH THE BOUNDARY IN THE AREA AND GOOD LOW LEVEL SOUTHERLY FLOW BRINGING MOISTURE BACK INTO THE AREA THAT PRECIP CHANCES EXIST JUST ABOUT EVERY DAY. SO THE MAIN CHANGE TO THE EXTENDED WAS TO BRING IN MORE SLIGHT CHANCE POPS EACH AFTERNOON AND EVENING WHICH ALSO MATCHES UP BETTER WITH NEIGHBORS. ALSO LOWERED HIGHS DOWN A BIT FOR EARLY NEXT WEEK WITH MODELS ALL SHOWING MORE E TO NE LOW LEVEL WINDS BUILDING IN BEHIND THE FRONT FOR TUE/WED TIMEFRAME. && .PRELIMINARY POINT TEMPS/POPS... DDC 97 64 99 68 / 10 10 0 0 GCK 97 64 98 65 / 20 20 0 0 EHA 95 65 96 64 / 20 20 0 0 LBL 96 64 98 66 / 10 20 0 0 HYS 97 66 100 68 / 10 20 0 0 P28 97 68 100 70 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN26/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 501 AM CDT THU JUN 29 2006 KSZ030-031-043>046-061>066-074>081-084>090-301015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 501 AM CDT THU JUN 29 2006 /401 AM MDT THU JUN 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR A FEW WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON...MAINLY WEST OF A LIBERAL TO SCOTT CITY LINE. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT COULD PRODUCE LIGHTNING AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS BEGINNING SUNDAY AND CONTINUING THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE AT THIS POINT IF THE ACTIVITY WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 26
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
3.20" of rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520699.